Kafka [incarcerated] is an interdisciplinary performance-installation that will take place inside the former Patarei prison over a time period of four days.
We (an international team of artists) have used the entire text of Franz Kafka as a starting point to create an immersive audio-visual installation inside Patarei fortress.
But Kafka [incarcerated] is more than an installation. It is an experiment that aims to test the boundaries of time and dissolve the line between fiction and reality:
Starting on the 16th of September 2021 the performance artist Agnes Oberauer will spend 24 hours inside the walls of the prison, performing nonstop. She will then take a 24 hour break, during which the doors of the installation will close.
In the early hours of the 17th of September she will return to repeat the same performance again in half the time: The second performance will be only 12 hours long.
Following this, she will take a 12 hour break before repeating the performance again, this time in a 6 hour timespan.
She will continue halving the performance time again and again, until time has completely collapsed and she can no longer go on. This public experiment, which aims to merge the fiction of Franz Kafka's world with the reality of human endurance, will end at some point in the early hours of the 20th of September.
By creating this interdisciplinary duarational performance installation and placing the text of Franz Kafka inside inside the walls of Patarei Vangla, we hope to create a poetic space that allows the past, the present and the future to join hands.
Kafka[incarcerated] is a hommage to the work of Franz Kafka and the memories held within the walls of Patarei. It is a creation inspired by and created for the city of Tallinn.
Entry to this interdisciplinary experience will be free. The performance will also be made accessible to an international audience via livestream.We encourage you to come more than once and take part in this experience by dropping in multiple times over the four day period.
16th September 6 AM -17th September 6 AM
18th September 6 AM - 6 PM
19th September 6 AM - 12 AM
( 6 HOURS)
CYCLE 4: 19th September 6 PM - 9 PM
( 3 HOURS)
19th September 12 PM -20th of September 1:30 AM
20th of September 3 AM - 3:45 AM (45 MINUTES)
20th of September 4:30 AM- 4:52,5 AM (22,5 MINUTES)
*from this moment the doors stay open until time has collapsed
Feel free to come at any time.
Feel free to leave at any time.
Feel free to come again.
We look forward to your visit!
This project is already supported by the Cultural Endowment Fund (Estonia) and the Austrian Embassy in Estonia.